Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Concentration of mass and central limit properties of isotropic convex bodies


Author: G. Paouris
Journal: Proc. Amer. Math. Soc. 133 (2005), 565-575
MSC (2000): Primary 52A20; Secondary 52A38, 52A40
Published electronically: September 20, 2004
MathSciNet review: 2093081
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We discuss the following question: Do there exist an absolute constant $c>0$ and a sequence $\phi (n)$ tending to infinity with $n$, such that for every isotropic convex body $K$ in ${\mathbb R}^n$ and every $t\geq 1$the inequality ${\rm Prob}\left (\big \{ x\in K:\Vert x\Vert _2\geq c\sqrt{n}L_Kt\big \}\right ) \leq\exp \big (-\phi (n)t\big )$ holds true? Under the additional assumption that $K$ is 1-unconditional, Bobkov and Nazarov have proved that this is true with $\phi (n)\simeq\sqrt{n}$. The question is related to the central limit properties of isotropic convex bodies. Consider the spherical average $f_K(t)=\int_{S^{n-1}}\vert K\cap (\theta^{\perp }+t\theta )\vert\sigma (d\theta )$. We prove that for every $\gamma\geq 1$ and every isotropic convex body $K$in ${\mathbb R}^n$, the statements (A) ``for every $t\geq 1$, ${\rm Prob}\left (\big\{ x\in K:\Vert x\Vert _2\geq \gamma\sqrt{n}L_Kt\big\}\right )\leq\exp \big (-\phi (n)t\big )$" and (B) ``for every $0<t \leq c_1(\gamma )\sqrt{\phi (n)}L_K$, $f_K(t)\leq \frac{c_2}{L_K}\exp \big (-t^2/(c_3(\gamma )^2L_K^2)\big )$, where $c_i(\gamma )\simeq\gamma $" are equivalent.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 52A20, 52A38, 52A40

Retrieve articles in all journals with MSC (2000): 52A20, 52A38, 52A40


Additional Information

G. Paouris
Affiliation: Department of Mathematics, University of Crete, Iraklion 714-09, Greece
Email: paouris@math.uoc.gr

DOI: http://dx.doi.org/10.1090/S0002-9939-04-07757-3
PII: S 0002-9939(04)07757-3
Keywords: Isotropic convex bodies, concentration of volume, central limit theorem
Received by editor(s): August 2, 2003
Published electronically: September 20, 2004
Communicated by: Nicole Tomczak-Jaegermann
Article copyright: © Copyright 2004 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.